MAUDE Adverse Event Report: MITG - HENEQUEN SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MITG - HENEQUEN SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 4.0NEF
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Airway Obstruction (1699); Apnea (1720); Bradycardia (1751); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Hypoxia (1918); Discomfort (2330); Low Oxygen Saturation (2477); Respiratory Failure (2484); Foreign Body In Patient (2687); Unintended Extubation (4564); Unintended Radiation Exposure (4565)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the tube disconnected to the connector.It was indicated that the patient had medical history of laringomalasia.In addition patient need a cardiorespiratory arrest.Patient had to be operated.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the flange separated.A comprehensive examination could not be performed, because the returned sample was not received in a state that allowed full functional or visual assessment.It was reported that the connector separated from the product.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the flange-connector is separated from the tube, although the tube presents evidence of being bonded the marks left indicate it lacked bonding agent.It was reported that the tube disconnected to the connector.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the tube disconnected to the connector.It was indicated that the patient had medical history of laringomalasia.In addition patient had a cardiorespiratory arrest.Patient had to be operated on in order to remove foreign body (tracheostomy tube).The patient is reported to now be in stable condition.
 
Event or Problem Description
According to the reporter, a patient with laryngomalacia was noted to become restless and agitated with subsequent progressive desaturation.The bedside nurse approached the patient and attempted to suction the airway; however, the nurse was unable to pass the suction catheter.The patient condition continued to deteriorate to bradycardia with eventual pulselessness and loss of spontaneous respirations.It was difficult to ventilate due to the foreign body in the airway.Cardiopulmonary resuscitation was initiated.The picu personnel managing the resuscitation ordered a chest x-ray which indicated the cannula portion of the tracheostomy tube remained in the airway and separated from the flange.An otolaryngologist was urgently contacted who performed an emergency procedure to remove the cannula foreign body.The patient regained cardiac rhythm and spontaneous respirations and was transferred to the pediatric intensive care unit for ongoing monitoring including intubation, mechanical ventilation, vasoactive and antibiotic therapies, central venous access, arterial access and urinary catheter placement.The patient remained intubated from (b)(6) 2020 until (b)(6) 2020 when neo-trachea with replacement of tracheostomy tube was performed.The patient was transferred from pediatric critical care to a peds specialty unit on (b)(6) 2020 and was reported to be in stable condition at that time.
 
Additional Manufacturer Narrative
Correction: a4, b5, b7, g1, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the flange-connector is separated from the tube, although the tube presents evidence of being bonded the marks left indicate it lacked bonding agent.It was reported that the tube disconnected to the connector.The reported issue was confirmed.The lot number was not provided by the customer at the time of the event.Two potential lots that may have been supplied to this customer were re-reviewed and the lot production records had no indication of any deficiencies detected during production of either lot.The cannula to flange assembly process is a manual operation and there is no indication that this failure extends beyond the complaint unit.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MITG - HENEQUEN
avenida henequen
cd. juarez, chihuahua
MX 
Manufacturer (Section G)
MITG - HENEQUEN
avenida henequen
cd. juarez, chihuahua
MX  
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key10850571
Report Number2936999-2020-00875
Device Sequence Number14325005
Product Code JOH
UDI-Device Identifier10884521097308
UDI-Public10884521097308
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K182861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.0NEF
Device Catalogue Number4.0NEF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer12/18/2020
02/01/2021
02/28/2023
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date01/15/2021
03/12/2021
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight7 KG